Alert archive / Maine / Storm Warnings in 2020

Storm Warning 3, NWS Caribou, ME

April 12, 2020

NWS Caribou, ME issued this storm warning at Apr 12, 2020, 2:43 PM EDT. It took effect at Apr 13, 2020, 2:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2020, 2:43 PM EDT (18:43 UTC)
In effect from
Apr 13, 2020, 2:00 PM EDT
Expired
Apr 13, 2020, 10:15 PM EDT
In force
8 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

262 
WHUS71 KCAR 121843
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
243 PM EDT Sun Apr 12 2020

ANZ050>052-130900-
/O.UPG.KCAR.SR.A.0002.200413T1600Z-200414T0300Z/
/O.NEW.KCAR.SR.W.0003.200413T1800Z-200414T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
243 PM EDT Sun Apr 12 2020

...STORM WARNING IN EFFECT FROM 2 PM MONDAY TO MIDNIGHT EDT
MONDAY NIGHT...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas
  10 to 20 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 2 PM Monday to midnight EDT Monday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

VJN
6 follow-up statements
748 
WHUS71 KCAR 122204
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
604 PM EDT Sun Apr 12 2020

ANZ050>052-130615-
/O.CON.KCAR.SR.W.0003.200413T1800Z-200414T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
604 PM EDT Sun Apr 12 2020

...STORM WARNING REMAINS IN EFFECT FROM 2 PM MONDAY TO MIDNIGHT
EDT MONDAY NIGHT...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas
  12 to 19 feet expected on the coastal waters, and 8 to 13 feet 
  on the intra coastal waters. 

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 2 PM Monday to midnight EDT Monday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

CB
539 
WHUS71 KCAR 130112
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
912 PM EDT Sun Apr 12 2020

ANZ050>052-130915-
/O.CON.KCAR.SR.W.0003.200413T1800Z-200414T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
912 PM EDT Sun Apr 12 2020

...STORM WARNING REMAINS IN EFFECT FROM 2 PM MONDAY TO MIDNIGHT
EDT MONDAY NIGHT...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas 
  12 to 19 feet expected on the coastal waters, and 8 to 13 feet 
  on the intra coastal waters.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 2 PM Monday to midnight EDT Monday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

CB
562 
WHUS71 KCAR 130731
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
331 AM EDT Mon Apr 13 2020

ANZ050>052-131545-
/O.CON.KCAR.SR.W.0003.200413T1800Z-200414T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
331 AM EDT Mon Apr 13 2020

...STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas
  15 to 20 feet expected on the outerwaters, and 8 to 13 feet on
  the intra coastal waters.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 2 PM this afternoon to midnight EDT tonight.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
235 
WHUS71 KCAR 131522
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1122 AM EDT Mon Apr 13 2020

ANZ050>052-140000-
/O.CON.KCAR.SR.W.0003.200413T1800Z-200414T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1122 AM EDT Mon Apr 13 2020

...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas
  12 to 20 feet expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

VJN
431 
WHUS71 KCAR 131843
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
243 PM EDT Mon Apr 13 2020

ANZ050>052-140400-
/O.CON.KCAR.SR.W.0003.000000T0000Z-200414T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
243 PM EDT Mon Apr 13 2020

...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas
  12 to 20 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

VJN
601 
WHUS71 KCAR 140215
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1015 PM EDT Mon Apr 13 2020

ANZ050>052-140600-
/O.CAN.KCAR.SR.W.0003.000000T0000Z-200414T0400Z/
/O.NEW.KCAR.GL.W.0018.200414T0215Z-200414T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1015 PM EDT Mon Apr 13 2020

...GALE WARNING IN EFFECT UNTIL 2 AM EDT TUESDAY...
...STORM WARNING IS CANCELLED...

* WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and
  seas 10 to 15 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Apr 12, 12:48 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 12, 12:48 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1248 PM EDT Sun Apr 12 2020

.SYNOPSIS...
High pressure will move east of the region today. Low pressure
tracks west of the region Monday and Monday night. Low pressure
tracks south of the region Wednesday and Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
1245 AM Update: We again reduced fcst cld cvr across the Rgn
into the erly aftn based on latest sat imagery trends, then
merged with increased cld cvr for the late aftn with the apch
of a lead s/wv sliding E from QB. Otherwise, fcst hrly
temps/dwpts were updated from latest sfc obs trends to msly
unchgd fcst hi temps.

Orgnl Disc: Dry today for most areas, but in the extreme north
(St John Valley) looks like a chance of rain. Looks like a weak
low level boundary sets up over or just north of the St John
Valley of far Northern Maine, with light overrunning rain on the
north (cool) side of the boundary. Appears the best overrunning
precip will be just north of the border, but can't rule out
some light rain from Estcourt to Van Buren. More clouds in the
north today as a result, with mostly cloudy skies this afternoon
in the north and partly cloudy skies Downeast.

Look for increasing clouds tonight as the next system
approaches. Strong low pressure will be tracking from SW to NE
and passing well NW of us, meaning we will be on the warm side
of the system unlike with the last system. Some light rain
could break out after midnight, mainly Downeast. Too warm for
any snow or freezing rain. Also could be some patchy fog after
midnight as low level onshore flow increases with plenty of low
level moisture from the wet soils or wet remaining snowpack.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
High Wind Watch has been issued Monday into Monday evening for the
Upper Penobscot Valley and all of Downeast Maine, including the
Greater Bangor region.

An intensifying area of low pressure will lift north of the
Upper Great Lakes region early Monday and into western Quebec
Province by late Monday afternoon. As it does so, rain will
develop across the region early Monday and continue into Monday
evening. Deep layer Southerly flow layer will develop across the
region in advance of an cold/occluded frontal system approaching
from the west. This will result in good moisture transport
across the region, with precipitable water values increasing to
1.0" to 1.25" during Monday afternoon. This poses the threat
for locally heavy rainfall at times on Monday (See more about
this in hydrology section below).

Of greater concern on Monday will be the strong low level jet of 60
to 80 kts at 925MB that will traverse portions of Downeast Maine
later Monday. Despite less than ideal lapse rates, certainly the
potential for some of those stronger winds to mix down to the
surface, considering the strength of the wind field aloft. Looks
like the best potential for those stronger will be across Downeast
areas, as well as the Upper Penobscot Valley, later Monday afternoon
into Monday evening before the core of the stronger winds moves into
New Brunswick. The strong wind gusts will result in the potential
for power outages, especially with the expected rainfall and
saturated soil conditions.

The steadier rainfall and the threat of the strongest winds
will end later Monday night with partial clearing expected.
Tuesday will be fair with brisk west to south west winds
expected. Fair weather is expected Tuesday evening

Temperatures through the period will tend to average a few degrees
above normal for this time of year.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Low pressure will pass well south and east of the Maine coast
on Wednesday but couldn't rule out a few showers, mainly
Downeast. A series of short waves will cross the region late
week with just a slight chance of a shower, otherwise fair
weather is expected. Some indications that there may be a more
significant low to affect the region by next weekend. Temperatures
through the longer term period will be near normal.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: VFR today and breezy from the S/SW in the afternoon.
VFR this evening except possible MVFR at FVE. Late tonight
expect IFR ceilings to develop Downeast, including BGR and BHB.

SHORT TERM:

Monday...IFR. Rain will be locally heavy rain at times. South
wind increasing to 20 to 30 kt with occasional gusts 40 to 45
kts, mainly KBGR/KBHB terminals.

Monday Night...IFR in rain early, then improving to VFR late.
South Winds 20 to 30 kt with occasional gusts 40 to 45 kt early,
diminishing after midnight and becoming southwest.

Tuesday thru Thursday...VFR. Gusty West to Southwest winds on
Tuesday.

&&

.MARINE...
NEAR TERM: Onshore winds approaching small craft levels this
afternoon and early evening, then easing a bit late in the
night. Seas 2 to 4 feet today and tonight.

SHORT TERM: Have issued a Storm Watch For Monday afternoon
through Monday evening. A strong southerly low level jet will
bring the potential for gusts as high as 50 kt to the coastal
waters Monday afternoon into Monday evening. Seas during this
time will build to 10 to 16 ft. Visibility will be reduced to 1
to 3 NM in rain and patchy fog Monday and Monday night. Winds/seas
will gradually decrease to SCA levels after later Monday night
and on Tuesday.

&&

.HYDROLOGY...
Widespread rain event expected Monday into Monday night. Rainfall
amounts of 0.5 to 1.5 inches are possible regionwide. Significant
rises on rivers and streams are expected, mainly across Northern
and Central areas, due to the combination of early week
rainfall and significant snow melt. Be alert for the possibility
of flood watches and/or warnings as we head into the mid week
period.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...High Wind Watch from Monday afternoon through late Monday
     night for MEZ011-015>017-029-030-032.
MARINE...Storm Watch from Monday afternoon through Monday evening for
     ANZ050>052.

&&

Near Term...VJN
Short Term...Duda
Long Term...Duda
Aviation...VJN/Duda
Marine...VJN/Duda
Hydrology...VJN
Hazardous weather outlook, Apr 12, 4:48 AM EDT, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
448 AM EDT Sun Apr 12 2020

MEZ001>006-010-031-130900-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Southern Piscataquis-
448 AM EDT Sun Apr 12 2020

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and North Woods Maine.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Rain is expected Monday into Monday night. Rainfall amounts of 0.75
to 1.25 inches are expected. South wind will increase to 15 to 25 mph
with gusts up to 45 mph at times Monday afternoon into Monday
evening.

The combination of early week rainfall and mild temperatures is
expected to result in significant rises on area rivers and streams
through mid week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ011-015>017-029-030-032-130900-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Northern Washington-
448 AM EDT Sun Apr 12 2020

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT...

This Hazardous Weather Outlook is for Coastal DownEast Maine, Far
Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

Rain is expected Monday into Monday night. Rainfall amounts of 1.0
to 1.50 inches are expected. The combination of early week rainfall
and mild temperatures is expected to result in significant rises on
area rivers and streams through mid week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-130900-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
448 AM EDT Sun Apr 12 2020

...STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:43 AM EDTStorm WatchCAR11 hr
Apr 12, 3:49 AM EDTHigh Wind WatchCARHancock, Penobscot, Washington11 hr
Apr 12, 2:47 PM EDTHigh Wind WarningCARHancock, Washington33 hr
Apr 12, 2:47 PM EDTWind AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington33 hr
Apr 12, 2:52 PM EDTFlood WatchCARAroostook, Penobscot, Piscataquis, Somerset69 hr

Nearby

Storm Warnings in Maine, 2020Every storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.